MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TAC083115A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Paraplegia (2448); Vascular Dissection (3160)
Date of Event 08/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6), 2023, the patient underwent a branched endograft procedure starting from the left subclavian artery (zone 2) to the level of 10th thoracic vertebrae (t10) with the distal end of gore® tag® conformable thoracic stent graft with active control system approximately 6cm above the celiac artery to treat a type b thoracic dissection utilizing a gore® tag® thoracic branch endoprosthesis (branch aortic component), gore® tag® thoracic branch endoprosthesis (side branch) and gore® tag® conformable thoracic stent graft with active control system (ctag ac).Reportedly, the procedure went well with all devices being implanted with no issues and patient tolerated the procedure.Due to the procedure going from the left subclavian artery to the thoracic vertebrae (t10), field sales associate (fsa) recommended a spinal drain before the procedure but physician decided it was not necessary.Later that night, after 10 hours from the procedure, when patient was in the icu, patient developed numbness in feet from the umbilicus to bilateral feet (developed bilateral paralysis).Patient notified the nurse, at which point the doctor stopped the heparin and the patient had 1/5 strength in bilateral lower extremity, no sensation and was unable to move their lower extremity.Anesthesiologist was consulted and a spinal drain was done, after which, the patient is feeling better with full sensation from the umbilical to both bilateral legs.Has full 5/5 strength in right lower extremity but only 1/5 strength in left extremity.Physician indicated there was no problem with the procedure or implanting of the devices to treat the type b thoracic dissection and the issue was due to not putting in the spinal drain that led to loss of sensation in the legs.Patient is being monitored for the loss of strength in the left extremity.Additional information provided on patient's status on (b)(6), 2023: the patient's spinal drain remained in the day after the event, and has gained full sensation and strength back in their left extremity as of (b)(6), 2023 and patient was discharged fully intact and able to walk out of the hospital on their own.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h6.H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.According to the gore® tag® thoracic branch endoprosthesis instructions for use (ifu), possible adverse events and complications that may occur and/or require intervention include, but are not limited to neurologic damage, local or systemic (e.G., stroke, paraplegia, paraparesis) and reoperation.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17736644
Report Number2017233-2023-04272
Device Sequence Number5472573
Product Code MIH
UDI-Device Identifier00733132654079
UDI-Public00733132654079
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2024
Device Catalogue NumberTAC083115A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age52 YR
Patient SexMale
Patient Weight86 KG